Skip to content
My WebMD Sign In, Sign Up

Announcements

Newly diagnosed? See our Hepatitis Health Center to learn more about it.


1st dose of Pegasys and Ribavirin
avatar
moomoo92567 posted:
This is my 1st time talking about this so bare with me. My hubby(63yrs. old) of 17yrs had a liver transplant 7yrs. ago because of Hep. C. A miracle and a tragedy happened and we received a friends sons(26yrs old) liver. While in hospital drs. said liver was failing on 2 different occasions. Hubby refused to let them remove liver, and both times liver recouped. Drs. are perplexed and said that neither turnaround should of happened. Then while in MRI, unattended and unsupervised, he died, but was revived and survived. Since his release from hospital he has a wonderful outcome with very few problems, attributed to the regimen of post transplant antirejection meds. Since it has been 7ys. and 2 blood test ago his levels were off. The drs. decided to start him on another regimen of meds., Pegasys and Ribavirin. His 1st shot ever was this afternoon, and by evening he was feverish, lethargic, and having full body muscle spasms. I am scared of what the morning will bring for him. I have read everything I can find both by medical personnel and others with the same disease and their families, and transplant patients. The info I have read is worrisome. The new meds and it adverse effects is my biggest concern. Especially because I had a friend on the same regimen whose virus became undetectable and within 10months he had died. Now here I read many ppl have had the same problem with virus coming out of "remission" after a short time, and having severe adverse debilitating reactions to meds. I would love to hear from anyone that is in same situation or had a positive lasting outcome after meds. regimen. My heart is with all of you and your loved ones. I wish all peace and happiness.
Reply
 
avatar
moomoo92567 responded:
Well it has been 1 week and a 2nd round of Pegasys and Ribavrin. The 1st week was scary because we did not know what to expect, since everyone reacts differently to this regimen. The 1st 3days were spent in and out of bed and well excuse me the bathroom. Prominent side affects so far are flu like symptoms,no appetite and insomnia. Oh yes and a little bit of snippiness. Mind you none of it as bad as we thought it may be. 2nd week (48hrs in) and pretty much the same symptoms. For those of you who a taken or know someone who has taken, do the symptoms get worse as time goes by or pretty much stay within the beginning symptoms experienced? If this is as bad as it will get then we are truly blessed and extremely thankful. We have a friend with hep C. who was on this regimen and became so sick and his blood levels were off the chart that the doctors had to stop treatment immediately. Now he is at a loss of what to do other than hope for a liver transplant. So between are friend and what I have read about others with this treatment, I am truly greatful for what hubbies reaction so far has been. Would really appreciate any and all replies. Keeping the faith Stacy
 
avatar
oldtiff47 replied to moomoo92567's response:
WALK THIS WALK WITH THE MD ON RE-DIAL PLEASE....GET HELP FOR ALL THE SIDES THAT IS WHAT THEY ARE THERE FOR AND WHAT SOME MEDS CAN DO TO HELP DO TX AND DO IT WELL

HERE IS SITE THAT WILL HELP WITH TX
http://www.hepcsurvivalguide.org/comboguide.htm

PLEASE READ IT WELL....IT ALSO HELPS YOU GIGGLE WITH TX TOO

TIFF
DON'T TAKE YOUR ORGANS TO HEAVEN...HEAVEN KNOWS WE NEED THEM HERE !!
 
avatar
moomoo92567 replied to oldtiff47's response:
Thanks for info


Helpful Tips

New treatments for hepatitis CExpert
I'll be appearing on Sirius Radio, channel 114 (on XM, channel 119) on Monday April 14, from 9-9:30 A.M. discussing the new protease ... More
Was this Helpful?
4 of 8 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.